Journal of Statistical Physics

, Volume 46, Issue 3, pp 455–475

A complete proof of the Feigenbaum conjectures

  • Jean-Pierre Eckmann
  • Peter Wittwer
Articles

DOI: 10.1007/BF01013368

Cite this article as:
Eckmann, JP. & Wittwer, P. J Stat Phys (1987) 46: 455. doi:10.1007/BF01013368

Abstract

The Feigenbaum phenomenon is studied by analyzing an extended renormalization group map ℳ. This map acts on functionsΦ that are jointly analytic in a “position variable” (t) and in the parameter (μ) that controls the period doubling phenomenon. A fixed pointΦ* for this map is found. The usual renormalization group doubling operatorN acts on this functionΦ* simply by multiplication ofμ with the universal Feigenbaum ratioδ*= 4.669201..., i.e., (NΦ*(μ,t)=Φ*(δ*μ,t). Therefore, the one-parameter family of functions,Ψμ*,Ψμ*(t)=(Φ*(μ,t), is invariant underN. In particular, the functionΨ0* is the Feigenbaum fixed point ofN, whileΨμ* represents the unstable manifold ofN. It is proven that this unstable manifold crosses the manifold of functions with superstable period two transversally.

Key words

Nonlinear functional equation renormalization group Feigenbaum phenomenon computer-assisted proof rigorous bounds on critical indices 

Copyright information

© Plenum Publishing Corporation 1987

Authors and Affiliations

  • Jean-Pierre Eckmann
    • 1
  • Peter Wittwer
    • 2
  1. 1.Physique ThéoriqueUniversité de GenéveGeneva 4Switzerland
  2. 2.Department of MathematicsRutgers UniversityNew Brunswick

Personalised recommendations